MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804325-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with shortness of breath and the procedure was to treat a lesion in the mid to distal left anterior descending (lad) artery with heavy calcium and moderate tortuosity.Lithotripsy was performed.Two xience skypoint stents, 3.25x38mm (distal part of the lad) and then 4.0x38mm (mid portion of the lad), were implanted.Stents were post dilatated per standard procedure and intravascular ultrasound (ivus) imaging was obtained post stent dilatation.There was no adverse patient effect and there was no clinically significant delay in the procedure.The patient was taken back to the room; however, about 30-45 minutes later, the patient complained about chest pain.An electrocardiogram (ekg) was performed and showed anterior myocardial infarction (mi) on the ekg.The patient was brought back to the lab and after performing the angiogram the 3.23x38 stent was noted to be blocked off.It was determined that the stent 100% thrombosed and had to be opened.In the lab, the patient needed cpr so the patient was intubated and impella device was inserted to provide support.A couple days later the patient was transferred to another facility.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Lot history record (lhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect(s) of angina, thrombosis and myocardial infarction listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19139866
Report Number2024168-2024-04856
Device Sequence Number13116851
Product Code NIQ
UDI-Device Identifier08717648233364
UDI-Public(01)08717648233364(17)260201(10)3021041
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number1804325-38
Device Lot Number3021041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X38MM XIENCE SKYPOINT STENT.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexMale
Patient Weight112 KG